Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An extremum property of sums of eigenvalues

Author: Helmut Wielandt
Journal: Proc. Amer. Math. Soc. 6 (1955), 106-110
MSC: Primary 09.0X
MathSciNet review: 0067842
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Garrett Birkhoff, Three observations on linear algebra, Univ. Nac. Tucumán. Revista A. 5 (1946), 147–151 (Spanish). MR 0020547
  • [2] R. Courant, Über die Eigenwerte bei den Differentialgleichungen der mathematischen Physik, Math. Z. 7 (1920), no. 1-4, 1–57 (German). MR 1544417, 10.1007/BF01199396
  • [3] R. Courant and D. Hilbert, Methoden der mathematischen Physik, Berlin, 1931, p. 28.
  • [4] Ky Fan, On a theorem of Weyl concerning eigenvalues of linear transformations. I, Proc. Nat. Acad. Sci. U. S. A. 35 (1949), 652–655. MR 0034519
  • [5] G. Hardy, J. Littlewood, and G. Pólya, Inequalities, Cambridge, 1934, p. 49.
  • [6] A. J. Hoffman and H. W. Wielandt, The variation of the spectrum of a normal matrix, Duke Math. J. 20 (1953), 37–39. MR 0052379
  • [7] V. B. Lidskiĭ, On the characteristic numbers of the sum and product of symmetric matrices, Doklady Akad. Nauk SSSR (N.S.) 75 (1950), 769–772 (Russian). MR 0039686
  • [8] Alexandre Ostrowski, Sur quelques applications des fonctions convexes et concaves au sens de I. Schur, J. Math. Pures Appl. (9) 31 (1952), 253–292 (French). MR 0052475
  • [9] Hermann Weyl, Das asymptotische Verteilungsgesetz der Eigenwerte linearer partieller Differentialgleichungen (mit einer Anwendung auf die Theorie der Hohlraumstrahlung), Math. Ann. 71 (1912), no. 4, 441–479 (German). MR 1511670, 10.1007/BF01456804

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 09.0X

Retrieve articles in all journals with MSC: 09.0X

Additional Information

Article copyright: © Copyright 1955 American Mathematical Society